MAUDE Adverse Event Report: SONOVA AG PHONAK AUDÉO I90-R; HEARING AID, RECEIVER-IN-CANAL

SONOVA AG PHONAK AUDÉO I90-R; HEARING AID, RECEIVER-IN-CANAL
Model Number 0501050P5
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes Discomfort (2330); Partial Hearing Loss (4472)
Date of Event 12/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient received an incoming call on his mobile phone, and it rang very loudly in his hearing aids, causing him to be startled and feel discomfort.Afterwards, he experienced that his hearing worsen in his right ear, which he associates with this situation.He experienced a loud streaming sound/notification sound in both hearing aids, but only the right ear has experienced reduced hearing afterwards.An audiogram taken on (b)(6) shows a clear change compared with measurements from on (b)(6).
 
Additional Manufacturer Narrative
The manufacturer received the complaint and initiated an investigation.Normally it is not expected that an exposure to sudden loud noise for a short duration will lead to a permanent threshold shift.The manufacturer requested more information and the devices for technical analysis.(4112) the information received so far from the hcp is that a 30 db reduced hearing was measured at 2khz.Only one frequency is reduced.Repeated audiogram confirmed this finding.The incident happened during christmas 2025 and the hearing test was performed on (b)(6) 2026.The patient had received streamed call notifications before and after this incident but did not experience any other loud sounds.The notification volume setting on the mobile phone is described as normal.The patient is still using these hearing aids.The hcp finds it hard to assess if this event caused further hearing loss but finds it probable.(4109) no other serious incidents due to loud sound/output issue were recorded by sonova since the device launch in august 2024.The manufacturer did not record any trends on the market for this or similar devices.(analysis of service/maintenance records, b32) this device was not serviced before.The investigation is ongoing and more information will be provided later.

Brand Name
PHONAK AUDÉO I90-R
Common Device Name
HEARING AID, RECEIVER-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key24556421
Report Number3005085999-2026-00004
Device Sequence Number18350078
Product Code OSM
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number0501050P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown